Digestive System Channel
Topics
Medications
Quicklinks
Related Channels

Zegerid OTC Overdose

If you take a Zegerid OTC overdose, you may experience blurred vision, vomiting, and confusion. However, the specific effects of an overdose can vary, depending on how much was taken and whether it was taken with any other substances. If you believe you have taken an overdose, seek immediate medical attention. Treatment may involve pumping the stomach and providing supportive care.

Can You Take Too Much Zegerid OTC?

Zegerid OTC™ (omeprazole/sodium bicarbonate) is a nonprescription heartburn medication. As with any medication, it is probably possible to take too much Zegerid OTC. The specific effects of a Zegerid OTC overdose likely would vary, depending on a number of factors, including the Zegerid OTC dosage and whether it was taken with any other medications or substances.
 
Seek immediate medical attention if you or someone else may have overdosed on Zegerid OTC.
 

Effects of a Zegerid OTC Overdose

The following effects have been reported with overdoses of omeprazole (the main active ingredient in Zegerid OTC):
 
  • Confusion
  • Drowsiness
  • Blurred vision
  • Rapid heart rate (tachycardia)
  • Nausea and vomiting
  • Sweating and flushing
  • Headaches
  • Dry mouth.
     
An overdose with the other active ingredient in Zegerid OTC (sodium bicarbonate, otherwise known as baking soda) can cause:
 
  • Low blood calcium (hypocalcemia)
  • Low blood potassium (hypokalemia)
  • High blood sodium (hypernatremia)
  • Seizures.
     

Treatment Options

The treatment will also vary. If the overdose was recent, it is possible that the healthcare provider may administer certain medicines to induce vomiting or place a tube into the stomach to "pump" it. Dialysis is not expected to be useful for removing Zegerid OTC from the body.
 
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zegerid OTC overdose may include:
 
  • Fluids through an intravenous line (IV), if necessary
  • Close monitoring of the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.
 

Zegerid OTC Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.